Alert archive / Alabama / Tornado Warnings in 2020
Tornado Warning 24, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 12, 2020, 4:40 PM CDT for Walker County, Alabama. It was in force for 49 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2020, 4:40 PM CDT (21:40 UTC)
- Expired
- Apr 12, 2020, 5:29 PM CDT
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Walker County, AL
The radar
The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 4:49 PM CDT | TORNADO | 2 Wsw West Corona, AL | TORNADO CONTINUED INTO WALKER COUNTY FROM FAYETTE COUNTY. |
| Apr 12, 4:49 PM CDT | TORNADO | 2 Wsw West Corona, AL | TORNADO CONTINUED INTO WALKER COUNTY FROM FAYETTE COUNTY. |
| Apr 12, 4:53 PM CDT | TSTM WND DMG | 2 E Oakman, AL | TREES BLOWN DOWN ON OAKMAN PARRISH ROAD. |
| Apr 12, 4:59 PM CDT | TSTM WND DMG | 3 N Parrish, AL | . |
| Apr 12, 4:59 PM CDT | TSTM WND DMG | 3 N Parrish, AL | |
| Apr 12, 5:04 PM CDT | TORNADO | 1 S Gorgas Steam Plant, AL | THE MOST FOCUSED AREA OF DAMAGE OCCURRED ALONG RAINWOOD LODGE ROAD WHERE NUMEROUS TREES WERE SNAPPED AND UPROOTED, SOME OF WHICH FELL ON HOMES. IN ADDITION, MINOR ROOF DAMAGE WAS OBSERVED AT SEVERAL RESIDENCES ALONG THE ROAD. |
| Apr 12, 5:07 PM CDT | TSTM WND DMG | 2 E Gorgas Steam Plant, AL | TREES BLOWN DOWN, CAR THROWN NEAR THE GORGAS STEAM PLANT. POSSIBLE TORNADO. |
| Apr 12, 5:12 PM CDT | TSTM WND DMG | 2 Wsw Lynns Park, AL | MULTIPLE TREE WERE BLOWN DOWN NORTH OF CORDOVA. ONE GARAGE WAS DESTROYED BY FALLEN TREES. POSSIBLE TORNADO. |
| Apr 12, 5:14 PM CDT | TORNADO | 2 Ese Burnwell, AL | A TORNADO BEGAN NEAR BRYAN ROAD AT THE WALKER AND JEFFERSON COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 578 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WFUS54 KBMX 122140
TORBMX
ALC127-122245-
/O.NEW.KBMX.TO.W.0024.200412T2140Z-200412T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
440 PM CDT Sun Apr 12 2020
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Walker County in central Alabama...
* Until 545 PM CDT.
* At 440 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Berry, or 13 miles east of Fayette, moving
northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Jasper, Sumiton, Cordova, Dora, Carbon Hill, Parrish, Oakman,
Sipsey, West Jefferson, Curry, Gorgas Steam Plant, Gorgas, Rocky
Hollow, Burnwell, Beloit, Quinton, Lynns Park, Smith Dam, Smith
Lake and Empire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3396 8711 3390 8710 3389 8701 3387 8701
3384 8695 3381 8695 3377 8702 3366 8706
3360 8720 3355 8719 3352 8725 3352 8732
3359 8732 3360 8742 3369 8742 3369 8753
3386 8753 3400 8729 3398 8720 3400 8717
TIME...MOT...LOC 2140Z 237DEG 54KT 3364 8761
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
87/GRANTHAM5 follow-up statements
307
WWUS54 KBMX 122144 RRA
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
444 PM CDT Sun Apr 12 2020
ALC127-122245-
/O.CON.KBMX.TO.W.0024.000000T0000Z-200412T2245Z/
Walker AL-
444 PM CDT Sun Apr 12 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WALKER
COUNTY...
At 444 PM CDT, a confirmed tornado was located over Boley Springs, or
15 miles south of Carbon Hill, moving northeast at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Jasper, Sumiton, Cordova, Dora, Carbon Hill, Parrish, Oakman, Sipsey,
West Jefferson, Curry, Gorgas Steam Plant, Gorgas, Rocky Hollow,
Burnwell, Beloit, Quinton, Lynns Park, Smith Dam, Smith Lake and
Empire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3396 8711 3390 8710 3389 8701 3387 8701
3384 8695 3381 8695 3377 8702 3366 8706
3360 8720 3355 8719 3352 8725 3352 8732
3359 8732 3360 8742 3369 8742 3369 8753
3386 8753 3400 8729 3398 8720 3400 8717
TIME...MOT...LOC 2144Z 238DEG 43KT 3367 8754
TORNADO...OBSERVED
HAIL...<.75IN
$$
87/GRANTHAM126
WWUS54 KBMX 122159
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
459 PM CDT Sun Apr 12 2020
ALC127-122245-
/O.CON.KBMX.TO.W.0024.000000T0000Z-200412T2245Z/
Walker AL-
459 PM CDT Sun Apr 12 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WALKER
COUNTY...
At 459 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Jasper, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Jasper, Sumiton, Cordova, Dora, Carbon Hill, Parrish, Oakman, Sipsey,
West Jefferson, Curry, Gorgas Steam Plant, Gorgas, Rocky Hollow,
Burnwell, Beloit, Quinton, Lynns Park, Smith Dam, Smith Lake and
Empire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3396 8711 3390 8710 3389 8701 3387 8701
3384 8695 3381 8695 3377 8702 3366 8706
3360 8720 3355 8719 3352 8725 3352 8732
3359 8732 3360 8742 3369 8742 3369 8753
3386 8753 3400 8729 3398 8720 3400 8717
TIME...MOT...LOC 2159Z 237DEG 54KT 3380 8731
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
87/GRANTHAM934
WWUS54 KBMX 122209
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
509 PM CDT Sun Apr 12 2020
ALC127-122245-
/O.CON.KBMX.TO.W.0024.000000T0000Z-200412T2245Z/
Walker AL-
509 PM CDT Sun Apr 12 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EASTERN
WALKER COUNTY...
At 509 PM CDT, a confirmed tornado was located near Burnwell, or near
Dora, moving northeast at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Jasper, Sumiton, Cordova, Dora, Parrish, Sipsey, West Jefferson,
Curry, Gorgas Steam Plant, Gorgas, Rocky Hollow, Burnwell, Beloit,
Quinton, Lynns Park, Smith Dam, Smith Lake, Empire, Goodsprings and
Barney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3396 8711 3390 8710 3389 8701 3387 8701
3384 8695 3381 8695 3377 8702 3366 8706
3360 8720 3367 8730 3371 8733 3378 8736
3394 8739 3400 8729 3398 8720 3400 8717
TIME...MOT...LOC 2209Z 229DEG 42KT 3368 8714
TORNADO...OBSERVED
HAIL...<.75IN
$$
87/GRANTHAM364
WWUS54 KBMX 122216
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
516 PM CDT Sun Apr 12 2020
ALC127-122245-
/O.CON.KBMX.TO.W.0024.000000T0000Z-200412T2245Z/
Walker AL-
516 PM CDT Sun Apr 12 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EAST
CENTRAL WALKER COUNTY...
At 516 PM CDT, a confirmed tornado was located over Burnwell, or over
Dora, moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Sumiton, Cordova, Dora, Sipsey, West Jefferson, Beloit, Quinton,
Rocky Hollow, Burnwell, Barney and Empire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3364 8711 3375 8720 3387 8701 3386 8700
3384 8695 3381 8695 3377 8702 3366 8706
TIME...MOT...LOC 2216Z 236DEG 39KT 3372 8707
TORNADO...OBSERVED
HAIL...<.75IN
$$
87/GRANTHAM617
WWUS54 KBMX 122229
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
529 PM CDT Sun Apr 12 2020
ALC127-122239-
/O.CAN.KBMX.TO.W.0024.000000T0000Z-200412T2245Z/
Walker AL-
529 PM CDT Sun Apr 12 2020
...THE TORNADO WARNING FOR EAST CENTRAL WALKER COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for central
Alabama. A Tornado Watch also remains in effect until midnight CDT
for central Alabama.
LAT...LON 3364 8711 3375 8720 3387 8701 3386 8700
3384 8695 3381 8695 3377 8702 3366 8706
TIME...MOT...LOC 2228Z 237DEG 54KT 3383 8687
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 12, 2:56 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 12, 2:56 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 256 PM CDT Sun Apr 12 2020 .UPDATE... Long Term Discussion. && .SHORT TERM... /Updated at 0215 PM CDT Sun Apr 12 2020/ Mesoscale Update. The upper level trough is currently at a neutral tilt and was over Central Texas. Broad flat ridging was present to our east over the Carolinas. The primary surface low was located over Northern Oklahoma with a cold front extending to the south arcing eastward from Central Oklahoma through Central Texas. A secondary surface low was located across eastern Arkansas. The surface warm front has lifted north across much of the area with strong warm air advection and positive moisture advection occurring. Surface temperatures are now in the low 80s south with dew points around 70. The low-level jet continues to intensify with 50 kt winds now as low as 925 mb per the 18z sounding. The dynamics remain favorable with bulk shear values measured just over 60 kts and 0-1 km storm-relative helicity values computed remaining around 400 m2/s2. Thermodynamically, surface destabilization is underway from south to north. Convection has been more sparce now that the elevated mixed layer (EML) has streamed into the area aloft. This is allowing surface-based instability values to increase. This warm and dry layer will help act as a cap to limit convective development and allow for instability to build through time. The risk for tornadoes, including strong long-track tornadoes, will increase through the afternoon and into the evening hours as supercells may develop as the cap erodes with time as heights fall with the approaching upper trough and as shortwaves ripple over the area. Later this evening and tonight the forcing aloft will increase and a linear convective band is expected to push east across the area. Straight-line winds along with embedded tornadoes and the risk for hail will be present as the line of storms moves across the area. We will continue to provide mesoscale updates as we continue to analyze and gather additional observations and information. 05 .LONG TERM... /Updated at 0250 PM CDT Sun Apr 12 2020/ Monday through Saturday. Cooler, clearing conditions are expected on Monday as the cold front tracks towards the east coast. Lingering clouds may persist through the morning across our north as an upstream reinforcing front moves across the area, but a dry, northerly flow and increasing CAA will support sunny skies during the afternoon with highs in the lower 60s northwest to near 80F southeast. Guidance continues to indicate the front stalling generally east to west across the Gulf Coast region on Tuesday before lifting slightly into southern portions of Alabama early Wednesday morning. This should focus highest PoPs over our southeastern quadrant, but a flattened low-level ridge over the Lower MS Valley may hinder much of the activity from entering our forecast area, so PoPs may be lowered in future updates. Otherwise, the remainder of the extended will remain dry and cool as the weak low-level ridge slides eastward across the region with dry zonal flow aloft persisting through the period. Northeasterly flow Thursday morning should allow temps to lower into the 30s. Therefore, I continued to mention localized patchy frost across our northern counties. The latest round of data indicates lows may be a couple degrees warmer than previously forecast, but leaned on the cooler side since models are typically too warm under northeasterly flow. Rain chances will begin increasing at the end of the week as another low propagates across the Desert SW towards the Tennessee Valley. Kept PoPs around 40-50% since there is still plenty of uncertainty regarding timing, moisture return, and the evolution of the system. 86 && .AVIATION... 18Z TAF Discussion. A warm front is lifting northward across the area this afternoon with associated thunderstorm activity occurring across our northern terminals. Most of the activity during the afternoon should be limited by a low-level inversion with ceilings gradually rising into VFR criteria through the afternoon hours. However, an isolated shower or storm will remain possible through the early/mid afternoon at all terminals and may produce brief drops in flight conditions. Nearing 21-22Z, conditions will become more favorable for severe storms as a cold front begins tracking into the Lower MS Valley, initially across our western sites, but spreading eastward through the evening. Lower ceilings and visibilities will accompany the line of +TSRA as it passes through. Additionally, pressure gradient winds will increase this afternoon with southerly gusts up to 30-35kts outside of any thunderstorm activity. VFR conditions will return after midnight at all sites with winds becoming northwesterly, but an upstream reinforcing front may produce lowering ceilings around 14Z for our northern terminals with improvements expected beyond this forecast period. 86 && .FIRE WEATHER... Widespread rain and thunderstorms are expected today and tonight across Central Alabama. Winds will be gusty for much of the day, even outside thunderstorm activity. Drier weather builds in for most of the area on Monday before more rain showers lift into our southeastern areas Tuesday night into Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 57 65 42 68 41 / 100 0 0 0 10 Anniston 59 69 44 70 44 / 100 0 0 0 10 Birmingham 58 67 45 69 43 / 100 0 0 0 20 Tuscaloosa 58 67 45 69 43 / 100 0 0 0 20 Calera 60 68 46 70 44 / 100 0 0 0 20 Auburn 63 76 49 76 49 / 100 10 0 10 40 Montgomery 64 77 51 78 50 / 100 0 0 10 40 Troy 66 80 52 81 52 / 100 10 0 10 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 3 AM CDT Monday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson... Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery... Perry...Pickens...Pike...Randolph...Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker... Winston. Flash Flood Watch until midnight CDT tonight for the following counties: Blount...Cherokee...Etowah...Fayette...Lamar... Marion...Walker...Winston. &&
Hazardous weather outlook, Apr 12, 3:41 AM CDT, 12 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 341 AM CDT Sun Apr 12 2020 ALZ011>015-017>050-131145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 341 AM CDT Sun Apr 12 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...through Tonight. Severe thunderstorms are likely across all of Central Alabama between 1 PM today and 2 AM Monday. Threats include tornadoes, some of which could be strong, damaging straight line winds up to 70 MPH, and hail up to golf ball size. Localized flooding could also occur. Winds will also be breezy today outside of thunderstorms with gusts between 30 and 40 MPH. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor flooding is forecast along portions of the Tombigbee River and Black Warrior River starting midweek. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be needed today. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Special weather statement, Apr 12, 12:23 PM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1223 PM CDT Sun Apr 12 2020
ALZ011-012-121800-
Marion AL-Lamar AL-
1223 PM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND NORTHWESTERN
LAMAR COUNTIES UNTIL 100 PM CDT...
At 1223 PM CDT, Doppler radar was tracking a strong thunderstorm near
Detroit, or 10 miles northwest of Sulligent, moving northeast at 60
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hamilton, Hackleburg, Detroit, Weston, Bear Creek, Henson Springs,
Tessner, Byrd, Bexar, Pigeye, Rankin Fite Airport and Upper Bear
Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3419 8819 3432 8806 3431 8771 3427 8767
3389 8823
TIME...MOT...LOC 1723Z 226DEG 51KT 3402 8824
32/DavisLocal storm report, Apr 12, 4:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM NON-TSTM WND DMG 4 W GAINESVILLE 32.81N 88.22W
04/12/2020 SUMTER AL FIRE DEPT/RESCUE
A FEW TREES WERE BLOWN DOWN NEAR MILE MARKER
5 ON HIGHWAY 116. THESE ARE WINDS OUT AHEAD
OF THE STORMS.
&&
MALLocal storm report, Apr 12, 4:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 1 NNW BEVILL LOCK AND D 33.23N 88.30W
04/12/2020 PICKENS AL BROADCAST MEDIA
A FEW TREES WERE BLOWN DOWN NEAR
PICKENSVILLE LAKE.
&&
MALLocal storm report, Apr 12, 4:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 6 SW ASHCRAFT CORNER 33.47N 87.99W
04/12/2020 PICKENS AL AMATEUR RADIO
A FEW TREES WERE BLOWN DOWN IN THE ZION AREA
NORTH OF REFORM.
&&
MALLocal storm report, Apr 12, 4:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 4 NW SAMANTHA 33.46N 87.65W
04/12/2020 TUSCALOOSA AL AMATEUR RADIO
PEA SIZE HAIL AND UNKNOWN WIND GUSTS NEAR
SAMANTHA.
&&
MALThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:07 AM CDT | Flash Flood Watch | BMX | Blount, Cherokee, Etowah, Fayette, Lamar, Marion and 2 more | 21 hr |
| Apr 12, 8:12 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 16 days |
| Apr 12, 12:23 PM CDT | Special Weather Statement | BMX | Marion | 37 min |
| Apr 12, 3:26 PM CDT | Tornado Warning | BMX | Pickens | 64 min |
| Apr 12, 3:33 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 40 min |
| Apr 12, 4:10 PM CDT | Tornado Warning | BMX | Fayette, Tuscaloosa | 50 min |
| Apr 12, 4:50 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 55 min |
| Apr 12, 5:07 PM CDT | Tornado Warning | BMX | Jefferson | 53 min |
| Apr 12, 5:28 PM CDT | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 46 min |
| Apr 12, 5:31 PM CDT | Tornado Warning | BMX | Blount | 44 min |
| Apr 12, 5:50 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 55 min |
| Apr 12, 5:59 PM CDT | Tornado Warning | BMX | Etowah | 35 min |
| Apr 12, 6:13 PM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, Walker | 6 hr |
| Apr 12, 6:19 PM CDT | Tornado Warning | BMX | Cherokee | 56 min |
| Apr 12, 6:20 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 6 hr |
| Apr 12, 6:41 PM CDT | Flash Flood Warning | BMX | Blount | 6 hr |
Nearby
Tornado Warnings in Alabama, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.